Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

What Does DdI Do

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Didanosine (Videx, ddI)

Table of Contents What Is Didanosine? Who Should Take Didanosine? What About Drug Resistance? How Is Didanosine Taken? What Are the Side Effects? How Does Didanosine React With Other Drugs? What Is Didanosine? ddI (Videx) is a drug used as part of antiretroviral therapy (ART). It is manufactured by Bristol-Myers Squibb and by Barr Laboratories. Didanosine is also known as ddI or dideoxyinosine. Generic versions have been...
Ask the Experts

Nausea and Vomiting from DDI

I've been taking DDI (along with Viramune, Zerit and Hydrea) for the last two years. My viral load has remained undetectable with this combination. Recently I have been experiencing nausea and vomiting an hour following my dosage of DDI....
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
It would be somewhat unusual to just now start experiencing those symptoms due to the ddI. There have been some changes in the formulation which could alter how your body tolerates the drug. I often suggest trying the pediatric powder mixed 400 mg... Read more »

DDI and Eating Problems?

I have been on a combination therapy which includes DDI for approximately 4 months. I have experienced difficulty in swallowing and eating since beginning the regimen. I have lost close to 30 pounds in the last 4 months. I have heard that DDI can...
Douglas T. Dieterich, M.D.

Response from Douglas T. Dieterich, M.D.

New York University, School of Medicine
It's hard to answer with out more data, however DDI usually does not cause swallowing problems. It usually causes diarrhea. What do you mean it is working well? I assume that it is lowering the HIV viral load. Swallowing problems should be... Read more »

waiting after DDI

I take DDI while still in bed between 6-7am, 3 tablets in water (morning only)...then wait at least 1 1/2hrs before taking my other meds...4 Angenerase1 Ritnovir1 3TCevening dose the same except no DDI but take 1 Tenofovir.Is the 1 1/2hr. wait in...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
Yes, separating ddI from your other medications by 1 and 1/2 hours should be enough time.... Read more »

DDI - should I switch?

Dear Dr. Little:Thank you for your participation in this useful forum. My situation - I have been on ddI, 3TC and Viracept for about 2.5 years. Before that I was on AZT + 3TC for about one year. When I started the triple combination, my viral...
Susan Little, M.D.

Response from Susan Little, M.D.

University of California San Diego
You are correct about your concern about interpretation of resistance testing for ddI. Based upon your history, I would assume that you may have some degree of resistance to AZT in addition to ddI, 3TC, and nelfinavir (Viracept) - the latter two... Read more »
Connect With Others

taking ddi

Posted by Anonymous, 1 Reply
Taking ddi (Videx)? Do you drink alcohol? My Dr. says I should
have no alcohol as it increases the risk of getting pancreatitis.
I continue to have one beer or one gin and tonic after work and
figure I... Read more »

My partner was put on DDI

Posted by Anonymous, 1 Reply
Hi, My partner is HIV+ and has recently been put onto DDI and
AZT. I think, as a consequence, has become one of the most
unfriendly, annoying people in the world. Is this common, have
other people gone through this and come out the other side? I
need... Read more »

Sustiva or DDI/hydroxurea

Posted by Anonymous, 2 Replies
I am a female recovering addict and have been clean for over ten years. I am getting real weird side effects from Sustiva and even though I started taking it at night, I feel somewhat foggy during the day. Will this end and I feel somewhat normal... Read more »

Liver Function

Posted by NYRN, 1 Reply
I'm taking viread, invirase, didanosine, zidovudine and valtrex and my latest labs indicate high on the liver screens. Has anyone had any liver issues - I don't drink so it's not that! Read more »